Jump to content
angie007

advice needed for husband

Recommended Posts

angie007

Hi Guys,

 

My husband has situational anxiety/ depression and occasional suicidal thoughts and tearyness, was in a bad way last night when he disappeared for best part of 4 hours and eventually turned up at the hospital, where he was seen by a doctor and the crisis team were called in, he was eventually sent home, but told to see his own doctor today.

 

I went with him to the appointment and explained the recent trigger - although there has been some health anxiety and some depression over the last 12 months or so, this is by far the worst, although it does have some stress triggers which he is finding difficult to deal with.

I explained to the doctor that id given my husband the odd diazepam very occasionally, and he laughed and said he wouldnt prescribe anymore, because of there addictive nature, whereby he proceeded to write a script for celexa/citalopram as if it was a harmless non addictive med ----- i could have laughed in his face, if i hadnt already suffered damage from seroxat myself.

 

Can anyone here, please share there experience with celexa/ citalopram, because whichever way he decides to proceed, i would like him to be aware of the consequences of these drugs, and make an informed choice as to the pros and cons.

 

Thanxs guys, appreciate it x

Share this post


Link to post
annej

Hi Guys,

 

My husband has situational anxiety/ depression and occasional suicidal thoughts and tearyness, was in a bad way last night when he disappeared for best part of 4 hours and eventually turned up at the hospital, where he was seen by a doctor and the crisis team were called in, he was eventually sent home, but told to see his own doctor today.

 

I went with him to the appointment and explained the recent trigger - although there has been some health anxiety and some depression over the last 12 months or so, this is by far the worst, although it does have some stress triggers which he is finding difficult to deal with.

I explained to the doctor that id given my husband the odd diazepam very occasionally, and he laughed and said he wouldnt prescribe anymore, because of there addictive nature, whereby he proceeded to write a script for celexa/citalopram as if it was a harmless non addictive med ----- i could have laughed in his face, if i hadnt already suffered damage from seroxat myself.

 

Can anyone here, please share there experience with celexa/ citalopram, because whichever way he decides to proceed, i would like him to be aware of the consequences of these drugs, and make an informed choice as to the pros and cons.

 

Thanxs guys, appreciate it x

 

Any of the AD's are addicting as hell - some worse than others. In my case, no AD ever helped me, but certainly made me worse (unknown Tardive Akathisia/TD which was masked by the Klonopin). I just kept taking the AD's because I could not suffer the withdrawals. I finally got off of Pristiq last July 2011 but am left with the movement disorder which ended 90+ days of getting off Klonopin and had to reinstate. Who knows when I'll be able to touch the Klonopin?

 

Stress seems to be the huge factor in your husband's depressed mood. Is there any other means that you can think of besides hitting the Celexa to help him with his stressors? Time off of work, psychodynamic therapy. Check out Recovery International. I have been attending for over 6 weeks now and it I find it to be the most helpful therapeutic modality that I have tried thus far.

 

I am sorry that your husband is suffering and this must be so very hard on both of you. I wish your husband healing.

 

:) Hugs, Annej

Share this post


Link to post
Nikki

I am on Celexa right now. I am on too high of a dose. It doesn't help with anxiety, however I have a friend who loves it.

 

It isn't easy to get off of.

 

Your poor husband is having a hard time. Rather then take an ssri, can your doctor prescribe one of the older medications which are tricyclics? I have a friend in the UK who takes Lofepramine for anxiety. Helped immensely. He was on Seroxat, couldn't get off of it, his doctor switched him to Prozac and the anxiety was very bad and that is how he ended up on Lofepramine.

 

I have taken Seroxat, Lexapro and now Celexa. I am done with ssri's. I hope your husband can find some relief. It's hard to watch someone suffer with anxiety/depression.

 

Nikki

Share this post


Link to post
Altostrata

ang, people past 40 often have low vitamin B12, which can affect mood. You might give your husband sublingual B12, it may help quite a bit. Is he joining you in taking fish oil? That can make a big difference, too.

 

And reduce the sweets, junk food, etc.

Share this post


Link to post
Barbarannamated

Angie,

I just saw this. Im sorry you're both going through such a rough time.

 

Has your husband had a complete physical? There are so many things that can cause anxiety/panic/depression that docs skip right over. If it has escalated in past years, I might suspect hormones (I suspect hormones/endocrine with everything!). Men go through midlife changes like women do. Also, thyroid (hyper) can cause anxiety.

 

There are many supplements for anxiety - GABA, chamomile, theanine, Kava, etc.

 

A beta blocker may help and can be used prn.

 

That said, if it is VERY intermittent, I would feel more comfortable taking an occasional benzo than anything daily. There is article (link below) comparing the dependence potential of benzos and SSRIs. Benzos can be taken prn as he had done with diazepam. I know this is risky and I'm ducking for cover as I write it!

 

http://survivingantidepressants.org/index.php?/topic/2131-dependence-withdrawal-comparison-of-benzos-and-ssris/page__pid__20659#entry20659

Share this post


Link to post
alexjuice

I agree with what Alto said. Diet, defecincies, exercise, finding a hobby, etc ... Trying those sorts of things, which frequently work really well at little to no cost, is preferable to the pharma solution. Breaking out of a routine and developing new habits is hard though. Structure and deliberate practice have helped me. Otherwise, when I feel terrible or unhappy -- I won't have the care to intervene; it'll seem too hopeless...

 

...

 

I was on celexa as a teen. Your husbands experience will not be a facsimile of mine, but I developed weird body dymorphias, phobias, and had diminished blood flow to the genitals while on celexa. I was also on other meds during that time, to be fair to the facts, so I can't say celexa caused any symptom with certainty. However, I also experienced another dozen major side effects so while I can't pin any one thing on that drug, I can surely advice against using it.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...